Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 21, 2005, 5:07 PM EST for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2005, 5:07 PM EST (22:07 UTC)
- Expired
- Mar 21, 2005, 5:46 PM EST
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 212207 SVRMFL FLC099-212245- /O.NEW.KMFL.SV.W.0011.050321T2207Z-050321T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 507 PM EST MON MAR 21 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 545 PM EST * AT 459 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL PALM BEACH COUNTY...OR 8 MILES EAST OF PAHOKEE...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... RURAL NORTHERN PALM BEACH COUNTY AT 520 PM EST REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2687 8059 2675 8058 2677 8033 2692 8038 $$
2 follow-up statements
000 WWUS52 KMFL 212235 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 535 PM EST MON MAR 21 2005 FLC099-212245- /O.CON.KMFL.SV.W.0011.000000T0000Z-050321T2245Z/ PALM BEACH FL- 535 PM EST MON MAR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EST FOR NORTH CENTRAL PALM BEACH COUNTY... AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER NORTH CENTRAL PALM BEACH COUNTY...OR ABOUT 14 MILES EAST OF PAHOKEE... MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2685 8053 2676 8052 2674 8034 2692 8039 $$
000 WWUS52 KMFL 212246 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 545 PM EST MON MAR 21 2005 FLC099-212255- /O.EXP.KMFL.SV.W.0011.000000T0000Z-050321T2245Z/ PALM BEACH FL- 545 PM EST MON MAR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH COUNTY EXPIRES AT 545 PM EST... THERE WILL CONTINUE TO BE A STRONG THUNDERSTORM OVER THE AREA FROM THE ACREAGE TO CALOOSA THROUGH 615 PM. LAT...LON 2685 8053 2676 8052 2674 8034 2692 8039 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 1:55 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 21, 1:55 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 155 PM EST MON MAR 21 2005 .DISCUSSION...A VERY WARM AND HUMID WEEK IS ON TAP FOR SOUTH FLORIDA. TEMPERATURES WILL WARM TO THE MID AND UPPER 80S EACH DAY AND OVERNIGHT LOWS WILL BE MOSTLY IN THE UPPER 60S AND LOWER 70S... NORTHWEST ZONES A TAD COOLER AND SOUTHEAST BEACHES A BIT WARMER. MAIN FORECAST PROBLEM STILL TONIGHTS PROJECTED RAINFALL AND THE TIGHT GRADIENT OF POPS MODELS ARE STILL INDICATING. THE NAM IS FINALLY MORE IN AGREEMENT WITH GFS WITH LIKELY POPS NEAR LAKE OKEECHOBEE DECREASING TO THE LOWER SCATTERED CATEGORY AT THE SOUTHERN END OF THE PENINSULA. THE NEWLY AVAILABLE WRF MODEL BASED ON THE LAST 00Z RUN GIVES A VERY REASONABLE REPRESENTATION OF THE CURRENT SHOWER PATTERN OVER SOUTH FLORIDA...HOWEVER IT SHOWS ALL OF TONIGHTS PRECIP MOVING ACROSS ONLY CENTRAL FLORIDA ZONES. HAVE DECIDED TO KEEP LIKELY POPS NORTH AND CHANCE POPS SOUTH...BUT AM LESS CONFIDENT THAT ANY RAIN WILL FALL OVER THE SOUTH ZONES. REST OF THE WEEK LOOKS WARM AND HUMID WITH MODERATE TO OCCASIONALLY STRONG SOUTHERLY FLOW. A WEAK FRONT WILL STALL NORTH OF LAKE OKEECHOBEE WEDNESDAY NIGHT THEN PUSH BACK NORTH ON THURSDAY. THE STALLING FRONT TO THE NORTH WILL MEAN VERY LIGHT WINDS OVER SOUTH FLORIDA AND THE POSSIBILITY OF WIDESPREAD FOG LATE WEDNESDAY NIGHT. BY THE END OF THE WEEKEND A MUCH STRONGER COLD FRONT WILL APPROACH SOUTH FLORIDA. GFS CONTINUES ITS CONSISTENCY WITH THIS FEATURE EXCEPT NOW BRINGS IT THROUGH SOUTH FLORIDA ON MONDAY INSTEAD OF LATE SUNDAY. HAVE POSTED CHANCE FOR THUNDERSTORMS SUNDAY AND SLIGHTLY WARMER LOWS MONDAY MORNING...OTHERWISE NO BIG CHANGES IN THE EXTENDED PERIODS. && .MARINE...SOUTHERLY WINDS 15 TO 20 KNOTS WILL NECESSITATE CAUTION FLAGS BOTH COASTS TONIGHT. SOUTHERLY FLOW WILL CONTINUE FOR MOST OF THE WEEK...OCCASIONALLY IN THE 15 TO 20 KNOT RANGE. && .FIRE WEATHER...HIGH MOISTURE LEVELS WILL PRECLUDE ANY HEADLINES THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 68 84 72 87 / 70 30 10 30 FORT LAUDERDALE 73 83 74 86 / 50 20 10 10 MIAMI 72 86 73 86 / 50 20 10 10 NAPLES 68 82 70 83 / 60 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 21, 5:40 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 540 AM EST MON MAR 21 2005 FLZ063-066>068-212300- GLADES-HENDRY-PALM BEACH EASTERN-PALM BEACH WESTERN- 540 AM EST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT A FRONTAL BOUNDARY WILL SET UP OVER THE AREA AND PRODUCE INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS ESPECIALLY BY THIS EVENING. A FEW THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS WITH SOME LOCAL HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ069>075-212300- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER- MAINLAND MONROE-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 540 AM EST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT A FRONTAL BOUNDARY WILL SET UP NORTH OF THE AREA THROUGH TONIGHT. MOIST AND FAIRLY UNSTABLE AIR WILL PRODUCE SCATTERED SHOWERS AND SOME THUNDERSTORMS ESPECIALLY THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:45 PM EST | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.